The proportion of patients receiving intravenous gelatin‐based colloids has increased in the last decade due to safety concerns about starch‐based products. Recent research suggests hypersensitivity reactions to intravenous gelatin‐based solutions occur at similar rates per administration as non‐depolarising neuromuscular blocking agents such as rocuronium (6.2/100,000 administrations). There are scant published data on clinical features, diagnosis and time course of these reactions. We undertook a review of cases reported and tested at one of the UK’s largest drug allergy clinics. All patients seen in the drug allergy clinic at Imperial College Healthcare NHS Trust (London, UK) with a confirmed diagnosis of anaphylaxis to gelatin‐based solutions between May 2013 and May 2018 were included. We retrospectively reviewed clinical histories, skin test results and severity of reactions in this cohort of patients. Twelve patients with anaphylaxis to gelatin‐based solutions were identified (eight women, mean (SD) age 58 (17) years). Eleven reactions were severe or life‐threatening with three progressing to cardiac arrest. Presentation was commonly delayed; only three patients suffered reactions within 5 min of the solution being administered with a further six presenting 10–70 min later. Where measured, tryptase was elevated in all patients (median (IQR [range]) 14.7 (8.2–23.8 [6.5–83.4]) ng.ml−1). Reactions to gelatin‐based solutions are usually severe and can present with latency uncommon with other intravenous anaesthetic triggers. The use of gelatin‐based solutions in the peri‐operative setting should be re‐assessed given the risk of severe allergy.